1 doctor weighed in:

My wife took Benadryl (diphenhydramine) yesterday for a cold and woke with her eye swollen and a rash on her neck. Could she be allergic to benadryl (diphenhydramine)?

1 doctor weighed in
Dr. Michael Zacharisen
Internal Medicine - Allergy & Immunology

In brief: Unlikely

Although allergic reactions to Benadryl (diphenhydramine) or the dye in the Benadryl (diphenhydramine) have rarely been implicated in allergic reactions, the more likely explanation is that the infection itself is contributing to hives and swelling.
This can especially be seen with viruses and less likely with bacteria and usually more common in children.

In brief: Unlikely

Although allergic reactions to Benadryl (diphenhydramine) or the dye in the Benadryl (diphenhydramine) have rarely been implicated in allergic reactions, the more likely explanation is that the infection itself is contributing to hives and swelling.
This can especially be seen with viruses and less likely with bacteria and usually more common in children.
Dr. Michael Zacharisen
Dr. Michael Zacharisen
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors